Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 35, NWS Goodland, KS

November 13, 2020Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas

NWS Goodland, KS issued this red flag warning at Nov 13, 2020, 10:59 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas. It took effect at Nov 14, 2020, 11:00 AM MST. It was in force for 6 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2020, 10:59 AM MST (17:59 UTC)
In effect from
Nov 14, 2020, 11:00 AM MST
Expired
Nov 14, 2020, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 11:14 AM MSTNON-TSTM WND GST 531 Sse Yuma, CO
Nov 14, 11:15 AM MSTHIGH SUST WINDS 431 Nw Wray, CO
Nov 14, 11:15 AM MSTNON-TSTM WND GST 531 Nnw Wray, CO
Nov 14, 11:22 AM MSTNON-TSTM WND GST 50Flagler, CO
Nov 14, 11:25 AM MSTNON-TSTM WND GST 534 E Firstview, COUP723. SUSTAINED AT 45 MPH.
Nov 14, 11:27 AM MSTHIGH SUST WINDS 40Flagler, COGUSTS TO 51 MPH.
Nov 14, 11:55 AM MSTNON-TSTM WND GST 581 Nnw Wray, CO
Nov 14, 12:15 PM MSTNON-TSTM WND GST 591 Nnw Wray, COWINDS SUSTAINED AT 38 MPH.
Nov 14, 12:18 PM MSTDUST STORMYuma, COVISIBILITY RANGING FROM A QUARTER TO A HALF MILE.
Nov 14, 12:19 PM MSTHIGH SUST WINDS 401 Sse Yuma, CO
Nov 14, 12:26 PM MSTNON-TSTM WND GST 522 Nne Goodland, KS
Nov 14, 12:26 PM MSTNON-TSTM WND GST 542 E Mccook, NECORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 E MCCOOK.
Nov 14, 12:34 PM MSTHIGH SUST WINDS 472 Sse Yuma, COAWOS STATION K2V6 1 SE YUMA. 47 MPH SUSTAINED GUSTING TO 56 MPH AT 1934 UTC.
Nov 14, 12:34 PM MSTNON-TSTM WND GST 561 Sse Yuma, COSUSTAINED AT 47 MPH.
Nov 14, 12:35 PM MSTDUST STORM2 Nnw Wray, CO5SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 12:35 PM MSTNON-TSTM WND GST 521 Sse Saint Francis, KSSUSTAINED AT 36 MPH.
Nov 14, 12:35 PM MSTNON-TSTM WND GST 601 Nw Wray, COSUSTAINED AT 46 MPH.
Nov 14, 12:40 PM MSTNON-TSTM WND GST 50Saint Francis, KSKKSSAINT6 REPORTS 50MPH WIND GUST.
Nov 14, 12:44 PM MSTDUST STORM1 Sse Yuma, CO2SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 12:53 PM MSTNON-TSTM WND GST 542 E Mccook, NE
Nov 14, 12:55 PM MSTHIGH SUST WINDS 462 Nw Wray, COAWOS STATION K2V5 2 NW WRAY. SUSTAINED AT 46 MPH GUSTING TO 61 MPH AT 1955 UTC.
Nov 14, 12:55 PM MSTNON-TSTM WND GST 611 Nnw Wray, COSUSTAINED AT 46 MPH.
Nov 14, 12:56 PM MSTNON-TSTM WND GST 50Bird City, KSCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM BIRD CITY. DW4654.
Nov 14, 1:00 PM MSTDUST STORM8 Nnw The Monument Rock, KSSPOTTER REPORTS 1/4 MILE VISIBILITY DUE TO DUST.
Nov 14, 1:09 PM MSTNON-TSTM WND GST 50Bird City, KSDW4654.
Nov 14, 1:12 PM MSTNON-TSTM WND GST 5317 N Flagler, COMESONET STATION EW7003 FLAGLER.
Nov 14, 1:12 PM MSTNON-TSTM WND GST 632 Ne Vernon, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE VERNON. KCOWRAY7 REPORTS 63 MPH WIND GUST.
Nov 14, 1:12 PM MSTNON-TSTM WND GST 632 Ne Vernon, COKCOWRAY7 REPORTS 63 MPH WIND GUST.
Nov 14, 1:15 PM MSTDUST STORMSaint Francis, KS2.5SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 1:15 PM MSTNON-TSTM WND GST 523 N Colby, KSCBK.
Nov 14, 1:15 PM MSTNON-TSTM WND GST 541 Sse Saint Francis, KS
Nov 14, 1:15 PM MSTNON-TSTM WND GST 622 Nw Wray, COAWOS STATION K2V5 2 NW WRAY.
Nov 14, 1:17 PM MSTNON-TSTM WND GST 52Flagler, COEW7003.
Nov 14, 1:22 PM MSTNON-TSTM WND GST 632 E Idalia, COSITE CO047. WINDS SUSTAINED AT 40 MPH.
Nov 14, 1:35 PM MSTDUST STORM2 Nne Goodland, KS4SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 1:35 PM MSTDUST STORM3 N Colby, KSCORRECTS PREVIOUS DUST STORM REPORT FROM 3 N COLBY. 4SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 1:35 PM MSTNON-TSTM WND GST 563 N Colby, KS
Nov 14, 1:35 PM MSTNON-TSTM WND GST 58Saint Francis, KSAWOS STATION KSYF ST. FRANCIS CITY.
Nov 14, 1:45 PM MSTNON-TSTM WND GST 504 W Wallace, KSK5WLC MESONET REPORTS 50MPH GUST.
Nov 14, 1:45 PM MSTNON-TSTM WND GST 57Hale, COMESONET STATION TT563 SOUTH REPUBLICAN.
Nov 14, 1:51 PM MSTNON-TSTM WND GST 541 Nne Goodland, KSSUSTAINED AT 39 MPH.
Nov 14, 1:53 PM MSTHIGH SUST WINDS 411 Nne Goodland, KSASOS STATION KGLD GOODLAND.
Nov 14, 2:00 PM MSTNON-TSTM WND GST 503 Ese Oakley, KSK5OK7 MESONET REPORTS 50MPH GUST.
Nov 14, 2:09 PM MSTNON-TSTM WND GST 65Hoxie, KSCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM HOXIE. MESONET KKSHOXIE2 REPORTS 65MPH WIND GUST.
Nov 14, 2:09 PM MSTNON-TSTM WND GST 65Hoxie, KSMESONET KKSHOXIE2 REPORTS 65MPH WIND GUST.
Nov 14, 2:15 PM MSTDUST STORM2 N Atwood, KS5SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 2:25 PM MSTNON-TSTM WND GST 521 Ne Hill City, KS
Nov 14, 2:25 PM MSTNON-TSTM WND GST 552 E Quinter, KSMESONET REPORTS 55MPH WIND GUST.
Nov 14, 2:30 PM MSTDUST STORM1 Ne Hill City, KS4SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 2:34 PM MSTNON-TSTM WND GST 594 S Burlington, COSUSTAINED AT 39 MPH.
Nov 14, 2:41 PM MSTNON-TSTM WND GST 551 Nne Goodland, KS
Nov 14, 2:50 PM MSTDUST STORM2 E Mccook, NE3SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 2:53 PM MSTDUST STORM4 S Burlington, CO4SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 2:53 PM MSTHIGH SUST WINDS 465 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT. SUSTAINED 46 MPH GUSTING TO 61 MPH AT 2153 UTC.
Nov 14, 2:53 PM MSTNON-TSTM WND GST 614 S Burlington, COSUSTAINED AT 46 MPH.
Nov 14, 2:55 PM MSTDUST STORM2 Ese Oakley, KS4SM VISIBILITY DUE TO BLOWING DUST.
Nov 14, 2:55 PM MSTHIGH SUST WINDS 431 Nw Oberlin, KSGUSTS TO 48 MPH.
Nov 14, 2:55 PM MSTNON-TSTM WND GST 602 Ese Oakley, KS
Nov 14, 3:05 PM MSTHIGH SUST WINDS 432 E Mccook, NEASOS STATION KMCK MCCOOK AIRPORT. SUSTAINED AT 43 MPH GUSTING TO 52 MPH AT 2205 UTC.
Nov 14, 3:20 PM MSTDUST STORM13 S Burlington, COSPOTTER REPORTS ZERO VISIBILITY ON US 385 AT MILE MARKERS 174-175.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3877 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS83 KGLD 131759
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1059 AM MST Fri Nov 13 2020

...Critical fire weather conditions expected Saturday...

.Northwest winds gusting in the 35 to 55 mph range are expected 
with very low relative humidities of 15 percent or less. This will
create critical fire weather conditions across the entire 
forecast area Saturday afternoon.

COZ252-253-KSZ001-013-014-027>029-140700-
/O.UPG.KGLD.FW.A.0019.201114T1800Z-201115T0000Z/
/O.NEW.KGLD.FW.W.0035.201114T1800Z-201115T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-
1059 AM MST Fri Nov 13 2020 /1159 AM CST Fri Nov 13 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...014...027...028...029...252 AND
253...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Saturday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma and 
  Fire Weather Zone 253 Kit Carson. In Kansas...Fire Weather 
  Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire 
  Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace...Fire 
  Weather Zone 028 Logan and Fire Weather Zone 029 Gove.

* Timing...11 AM MST (12 PM CST) through 5 PM MST (6 PM CST) 
  Saturday.

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the upper 50s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ254-KSZ002>004-015-016-041-042-NEZ079>081-140700-
/O.NEW.KGLD.FW.W.0035.201114T1800Z-201115T0000Z/
Cheyenne-Rawlins-Decatur-Norton-Sheridan-Graham-Greeley-Wichita-
Dundy-Hitchcock-Red Willow-
1059 AM MST Fri Nov 13 2020 /1159 AM CST Fri Nov 13 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...003...004...015...016...041...042...
079...080...081 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Saturday.

* Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. 
  In Kansas...Fire Weather Zone 002 Rawlins...Fire Weather Zone 
  003 Decatur...Fire Weather Zone 004 Norton...Fire Weather Zone 
  015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather 
  Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
862 
WWUS83 KGLD 140039
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
539 PM MST Fri Nov 13 2020

...Critical fire weather conditions expected across the entire 
Tri-State area on Saturday...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.FW.W.0035.201114T1800Z-201115T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
539 PM MST Fri Nov 13 2020 /639 PM CST Fri Nov 13 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ SATURDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...In eastern Colorado and adjacent Kansas and Nebraska
  border counties, northwest at 35 to 45 mph with gusts up to 65
  mph. East of Kansas Highway 27, northwest at 25 to 35 mph with
  gusts ranging from 45 to 55 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Extreme and unpredictable fire behavior. Any fires 
  that start may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised 
on Saturday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
192 
WWUS83 KGLD 140845
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
145 AM MST Sat Nov 14 2020


COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142000-
/O.CON.KGLD.FW.W.0035.201114T1800Z-201115T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
145 AM MST Sat Nov 14 2020 /245 AM CST Sat Nov 14 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...027...028...029...041...042...079...080...
081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. Blowing 
  dust is also expected and could impact reaction times to any 
  fires that develop due to low visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Saturday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
563 
WWUS83 KGLD 142009
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
109 PM MST Sat Nov 14 2020

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.FW.W.0035.000000T0000Z-201115T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
109 PM MST Sat Nov 14 2020 /209 PM CST Sat Nov 14 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...003...004...013...014...015...016...
027...028...029...041...042...079...080...081...252...253 AND
254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor burning. Repeating, outdoor burning is not advised
on Saturday. Any fires that start may rapidly grow and spread out
of control.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
481 
WWUS83 KGLD 150006 AAA
RFWGLD

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
506 PM MST Sat Nov 14 2020

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115-
/O.EXP.KGLD.FW.W.0035.000000T0000Z-201115T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
506 PM MST Sat Nov 14 2020 /606 PM CST Sat Nov 14 2020/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

Relative humidity values will continue to increase through the
evening.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:50 AM MST, 7 hours 9 minutes earlier.

Area forecast discussion, Nov 13, 3:50 AM MST, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
350 AM MST Fri Nov 13 2020

.SHORT TERM...(Today through Sunday night)
Issued at 345 AM MST Fri Nov 13 2020

Today-tonight...breezy to windy south-southwest winds are expected
for much of the area today as the pressure gradient between
departing surface high pressure to our southeast and developing low
pressure along the Colorado front range increases. High temperatures
are expected to be in the mid 50s to low 60s. For tonight high
clouds move in from the west ahead of a long wave upper trough. Low
temperatures are expected to be in the mid 20s to low 30s.

Saturday-Saturday night...a cold front moves through the area during
the late morning through afternoon hours. High temperatures are
expected to range from the low to mid 50s in far eastern Colorado to
the mid 50s to low 60s east of the CO/KS border. Behind the cold
front and its associated upper trough will be the left front portion
of a 110kt upper jet which is expected to move into the southwest
half or so of the area by the end of the day. Northwest winds
increase into the 28 to 40 mph range with gusts close to 60 mph,
highest mainly along and west of the CO/KS border. For this reason a
High Wind Watch will be in effect for Saturday afternoon. Ongoing
local research into blowing dust events suggests keeping the blowing
dust mention going for areas that are in the High Wind Watch, mainly
where 0.5-1km avg wind speeds of 45kt or higher are advertised and 2-
2.5km become more stable above a very unstable 0-2km lapse rate
area.

For the overnight hours winds gradually decrease with low
temperatures in the upper teens to upper 20s (west to east).

Sunday-Sunday night...gusty southwest winds expected in the
afternoon mainly along and west of the CO/KS border with high
temperatures in the low to upper 50s. Low temperatures in the mid
20s to low 30s.

.LONG TERM...(Monday through Thursday)
Issued at 1252 AM MST Fri Nov 13 2020

Monday... An upper level ridge is expected to move east across the
western CONUS bringing NW flow aloft across the High Plains. At the
surface, high pressure in the region will keep the Tri-State area
dry with RH values in the mid 20s. No fire weather is expected at
this time due to winds gusting up to 20 mph as they shift from west
to south. Temperatures on Monday are expected to reach the low to
mid 60s for highs and drop to the low 30s and upper 20s overnight.

Tuesday... The guidance is in good agreement that the ridge axis
will be moving across the Plains throughout the day. The location of
the ridge over the area will assist in warmer temperatures and
slightly drier conditions than Monday. The RH values are even higher
on Tuesday for eastern portions of the CWA, ranging from the low 20s
in eastern Colorado to the low 30s east of KS-25. The SW winds are
expected to once again gust up to 20 mph. Due to the below criteria
winds and RH values only expected to drop into the low 20s, the
confidence in fire weather conditions is low. However, there is some
potential for elevated fire weather conditions west of the Colorado
border. Tuesday high temperatures are expected to reach the mid 60s
with lows in the 30s.

Wednesday... The Tri-State area is expected to be on the back side
of the ridge with SW to W winds. Wednesday looks like it will be the
warmest day of the period with highs currently forecasted to reach
the low 70s. Overnight, temperatures will be in the mid to upper
30s. With the warmer temperatures, comes the chance to dry out even
further than the previous days. RH values are currently expected to
drop into the mid to upper teens west of the Colorado border and
range from the low 20s to low 30s for the remainder of the area.
Fortunately, the winds continue to remain on the lighter side with
peak gusts between 20-25 mph. Despite the light winds, the low
humidity values could be a concern for elevated fire weather
conditions in eastern Colorado during the afternoon.

Thursday... Current guidance depicts the ridge extending across the
entire CONUS. Overnight Thursday, our next trough looks to move onto
the West Coast. The models do begin to differ with the depth of the
ridge and strength of the trough; however, they are in agreement
that the area will continue to experience dry conditions.
Temperatures on Thursday are expected to reach the upper 60s to low
70s for highs and mid to upper 30s for lows. RH values will continue
to be lowest over eastern Colorado with values in the upper teens to
low 20s. The remainder of the area will is currently forecasted to
see values ranging from the low 20s to low 30s. No fire weather
conditions are expected as of now for Thursday due to the RH values
and winds only gusting up to 20 mph. Conditions will continue to be
closely monitored for any increases for fire weather potential each
day next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 345 AM MST Fri Nov 13 2020

For KGLD and KMCK, VFR conditions through the period. KGLD will
see a southwest wind around 13kts at taf issuance increase during
the early morning hours with gusts around 30kts possible through
the afternoon. For tonight a south wind around 10kts is expected
around 00z with an increase to 12-14kts from the southwest after
03z. KMCK will see a light southwest wind at taf issuance reach
12kts by 16z with gusts in the 25 to 30kt range from 18z-22z.
After 23z winds subside below 12kts from the south.

&&

.FIRE WEATHER...
Issued at 345 AM MST Fri Nov 13 2020

For today, elevated to near critical fire weather conditions are
expected along and west of a line from Tribune to McCook. Relative
humidity values are expected to fall below 20 percent with southwest
winds gusting up to 30 mph.

A Fire Weather Watch is in effect Saturday for areas generally from
Yuma to Goodland and Gove. In this area northwest winds gusting 45 to
60 mph will combine with relative humidity values near 15 percent.
It should also be noted that blowing dust is expected in the Fire
Weather Watch area. If it occurs the reduced visibilities could
cause delays in response time to any fires that develop.

Elevated to near critical fire weather conditions are expected
Sunday for much of the area.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Saturday morning through Saturday
     afternoon for KSZ001-013-014-027>029.

     High Wind Watch from Saturday morning through Saturday afternoon
     for KSZ001-013-027.

CO...Fire Weather Watch from Saturday morning through Saturday
     afternoon for COZ252-253.

     High Wind Watch from Saturday morning through Saturday afternoon
     for COZ090>092.

NE...High Wind Watch from Saturday morning through Saturday afternoon
     for NEZ079.

&&

SHORT TERM...99
LONG TERM...KMK
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, Nov 13, 3:00 AM MST, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
300 AM MST Fri Nov 13 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
300 AM MST Fri Nov 13 2020 /400 AM CST Fri Nov 13 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Elevated to near critical fire weather conditions are expected along
and west of a line from Tribune to McCook this afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A Fire Weather Watch is in effect Saturday for areas centered and
either side of a line extending from Yuma to Goodland and Gove. A
High Wind Watch is in effect for those along the Colorado Kansas
border with the exception of Greeley county. In this area northwest
winds gusting up to 60 mph are expected.

Blowing dust is expected Saturday afternoon along and west of a line
from Leoti to Oberlin and McCook. Visibilities may be reduced to a
few miles at times.

Elevated to near critical fire weather conditions are expected Sunday
for much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:20 AM MSTHigh Wind WatchGLDCheyenne, Kit Carson, Yuma9 hr
Nov 13, 2:25 AM MSTFire Weather WatchGLDKit Carson, Yuma9 hr
Nov 13, 10:57 AM MSTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma30 hr

Nearby

Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.